Alert archive / Florida / Beach Hazards Statements in 2019

Beach Hazards Statement 5, NWS Tampa Bay, FL

November 18, 2019Sarasota County, Florida

NWS Tampa Bay, FL issued this beach hazards statement at Nov 18, 2019, 2:46 PM EST for Sarasota County, Florida. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2019, 2:46 PM EST (19:46 UTC)
Expired
Nov 18, 2019, 10:00 PM EST
In force
7 hr
Issued by
NWS Tampa Bay, FL

County Sarasota County, FL

The radar

The Tampa radar (KTBW), 58 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2019-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2019-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

182 
WHUS42 KTBW 181946
CFWTBW

URGENT - IMMEDIATE BROADCAST REQUESTED
Coastal Hazard Message
National Weather Service Tampa Bay Ruskin FL
246 PM EST Mon Nov 18 2019

FLZ160-190300-
/O.NEW.KTBW.BH.S.0005.191118T1946Z-191119T0300Z/
Coastal Sarasota-
246 PM EST Mon Nov 18 2019

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 10 PM EST THIS
EVENING...

The National Weather Service in Tampa Bay Ruskin has issued a
Beach Hazards Statement for Red Tide, which is in effect until 10
PM EST this evening. 

* RED TIDE HAZARDS...Possible respiratory irritation in some 
  coastal areas. 

  For red tide forecast information visit 
  https://tidesandcurrents.noaa.gov/hab/gomx.html

* FLORIDA RED TIDE RESPIRATORY IRRITATION POTENTIAL IMPACTS... 
  Symptoms may include coughing...sneezing...and tearing eyes. 
  People with respiratory conditions such as asthma...
  emphysema...and other pulmonary diseases may be more 
  sensitive. Irritation may vary locally and throughout the day. 
  If you experience uncomfortable symptoms...consider going to 
  an unaffected beach nearby. 

* FLORIDA RED TIDE RESPIRATORY IRRITATION TIMING/LOCATION...NOAA
  FORECAST:...Coastal southern Sarasota county Gulf Coast 
  possible today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Florida red tide observations...You can find unaffected beaches
by checking reports of recent local observations and data: Mote
Marine Laboratory daily beach conditions at
https://visitbeaches.org and the Florida Fish and Wildlife
Conservation Commission (FWC) red tide status at
myfwc.com/redtidestatus. 

Florida red tide health information...Consult the Florida 
Department of Health at: 
www.floridahealth.gov/environmental-health/aquatic-toxins/red-
tide.html or call the Poison Control Center at: 1 800 222 1222. 

Inclusion of external links does not constitute endorsement by 
the Department of Commerce (DOC)/(NOAA) of these external web 
sites or the information, products, or services contained 
therein. 

Florida red tide information sources...red tide forecasts are 
provided by the National Ocean Service with data provided by 
the FWC and Mote Marine Laboratory. 

&&

$$


https://www.weather.gov/tampa

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this beach hazards statement went out at Nov 18, 2:33 PM EST, 13 minutes earlier.

Area forecast discussion, Nov 18, 2:33 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
233 PM EST Mon Nov 18 2019

.DISCUSSION...
A mid level trough moving through the lower Mississippi valley
tonight will swing across the Florida peninsula on Tuesday. Some
clouds and a few isolated showers will be possible after midnight
through early Tuesday morning from the Bay area south as the
trough approaches where a 20 percent pop will be advertised,
otherwise dry conditions will continue. On Tuesday a reinforcing
shot of dry air will overspread the area in the wake of the trough
with pleasant dry weather continuing. During mid to late in the
week upper level ridging will set up over the forecast area as an
attendant surface high builds along the eastern seaboard through
Thursday, then shifts east into the western Atlantic on Friday
with pleasant dry weather continuing through the period with
mainly clear nights and mostly sunny days.

During the upcoming weekend the progressive upper level pattern will
push another upper level trough into the eastern U.S. with an
attendant cold front moving south through the forecast area. Models
which have been differing some with the timing of the frontal
passage have now come into better agreement and show the front
moving south through the forecast during late Saturday afternoon and
night. A narrow ribbon of moisture accompanying the front should
result in isolated showers with the front and will maintain 20
percent pops in the grids/zones from late Saturday afternoon through
Sunday. In the wake of the front pleasant dry weather will return
during Sunday night into Monday as high pressure builds in over the
northern Gulf in the wake of the front.

Below normal temperatures of late will slowly warm back to normal
during mid to late in the week as the cool/dry air mass modifies as
the flow becomes northeast to east by mid week, then southeast to
south late in the week ahead of the next approaching front during
the upcoming weekend.

&&

.AVIATION...
VFR will prevail at all of the terminals during the next 24 hours.
Northwest winds at 6 to 8 knots the remainder of the afternoon will
diminish to 5 knots or less after 00Z tonight, then increase to 10
to 12 knots after 15Z on Tuesday.

&&

.MARINE...
High pressure building in over the area will support tranquil
boating conditions on the Gulf waters through the end of the week.
Northwest to north winds in the 10 to 15 knot range tonight through
Tuesday will become northeast to east around 10 knots during
Wednesday and Thursday as the high builds in along the eastern
seaboard. Winds will become southeast to south on Friday as the high
shifts east into the Atlantic, then becoming south to southwest with
a slight uptick in speeds on Saturday ahead of the next front. Winds
will shift to the northwest and north during Saturday night into
Sunday in the wake of the front as high pressure builds in over the
northern Gulf. Wind/seas should remain below 15 knots and 5 feet
through the period with no headlines expected at this time.

&&

.FIRE WEATHER...
Increasing 20 foot winds and transport winds will support some high
dispersion indices across central and southern interior zones on
Tuesday. A reinforcing surge of dry air will move into the forecast
area on Tuesday. Despite the drier air, humidity values are forecast
to remain above critical levels with no Red Flag conditions
expected.

&&

.Preliminary Point Temps/PoPs...
TPA  60  72  55  73 /  20  10   0   0
FMY  60  76  54  76 /  20  20   0   0
GIF  54  72  50  74 /  10   0   0   0
SRQ  60  74  54  75 /  20  10   0   0
BKV  51  70  46  73 /  20   0   0   0
SPG  62  71  58  73 /  20  10   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

DISCUSSION/AVIATION/MARINE/FIRE WEATHER...57/McMichael
DECISION SUPPORT...27/Shiveley

Nearby

Beach Hazards Statements in Florida, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.